ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Ritalin
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Ritalin (methylphenidate)

Reply
 
Thread Tools Display Modes
  #1  
Old 06-18-09, 12:00 AM
elizadoo47 elizadoo47 is offline
ADDvanced Member
 

Join Date: Apr 2009
Location: FL
Posts: 122
Thanks: 31
Thanked 44 Times in 31 Posts
elizadoo47 is on a distinguished road
Blurred vision--does it come and go, or stay?

Help--I posted elsewhere that my daughter is showing signs of diabetes. She pees constantly and she has occasional blurred vision. Then again, she is drinking far more liquid than every before. We parents always had to encourage her to drink more than a bottle of water per day, and now you can't catch her without something liquid in her hand.

Anyway, she has been complaining of blurred vision. It comes and goes. She says sometimes it happens at the computer (close up) now and then, and a couple of times it happened when she was sitting watching TV, she couldn't read the subtitles. And last night she was with her friend and she (daughter) couldn't read the menu board but her friend could. But when my daughter was tested last year, her vision was 20/10--better than perfect.

Is this a possible side affect from the Ritalin (acutally she's on Focalin, same kind of thing)? Will this get worse? Will it get better? Right now it's an annoyance but nothing that will stop her from taking the meds, she actually asks for the meds if she has to go to work (3x week). I'm just concerned that the blurred vision might be a sign of something worse going on. Or is it because she has been taking the meds occasionally, as opposed to daily? When she first started taking them 2 months ago it was every day when she was in school and she had no vision problems. Now, 1 month out of school and taking them sporadically, she is having the vision problems.

Thanks.
Reply With Quote
  #2  
Old 06-18-09, 03:59 PM
blueroo's Avatar
blueroo blueroo is offline
Forum Guru
 

Join Date: Jul 2007
Location: Seattle, Washington
Posts: 759
Thanks: 91
Thanked 541 Times in 251 Posts
blueroo has a brilliant futureblueroo has a brilliant futureblueroo has a brilliant futureblueroo has a brilliant futureblueroo has a brilliant futureblueroo has a brilliant futureblueroo has a brilliant futureblueroo has a brilliant futureblueroo has a brilliant futureblueroo has a brilliant futureblueroo has a brilliant future
Re: Blurred vision--does it come and go, or stay?

Blurred vision is not a common side effect, whether she's using it regularly or not. You really should take her to a doctor to be evaluated for diabetes.
Reply With Quote
  #3  
Old 07-05-09, 09:28 PM
keladry keladry is offline
Member
 

Join Date: Jul 2008
Location: Jeffersonville, IN
Posts: 81
Thanks: 1
Thanked 33 Times in 21 Posts
keladry will become famous soon enough
Re: Blurred vision--does it come and go, or stay?

I've worn glasses for most of my life, and after starting on stimulant medication (Adderall) found that my vision changed markedly and rapidly, then changed back. One hour my glasses were too weak, the next they were too strong, that sort of thing.

I tend to drink a lot of water anyway, but my 1.5ish liters/day average went up to 3 or 4 on meds. Increased water consumption and urination is common with stimulants.

As for my vision changes, after discussing it with my doctor and my optometrist we were able to to determine that it *was* blood sugar related, though not due to diabetes. Because stimulants decrease appetite, I often forgot to eat during the day then stuffed my face when the meds wore off in the evening or I remembered that I'd put nothing in my system all day. Blood sugar affects vision, and by not eating all day I was playing havoc with my blood sugar.

Blurred vision can also be caused by high blood pressure, which can be caused by stimulant meds. And, at least according to medhelp.com, can be a direct side effect of Ritalin as well (http://www.medhelp.org/drugs/Ritalin/show/1050).

Ultimately, vision can be affected by a pretty wide variety of things, some serious some not. Talk with her doctor.
Reply With Quote
Sponsored Links
  #4  
Old 10-09-13, 10:22 AM
Rftn10 Rftn10 is offline
Jr Member
 

Join Date: Mar 2013
Location: NYC
Posts: 24
Thanks: 1
Thanked 1 Time in 1 Post
Rftn10 is on a distinguished road
Re: Blurred vision--does it come and go, or stay?

Actually blurred vision and ritalin use is more common than you think. Blurred vision is definitely a side effect of ritalin.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump


All times are GMT -4. The time now is 01:37 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
(c) 2003 - 2014 ADD Forums